Alert archive / Idaho / Lake Wind Advisories in 2012

Lake Wind Advisory 7, NWS Pocatello, ID

June 5, 2012

NWS Pocatello, ID issued this lake wind advisory at Jun 5, 2012, 4:14 AM MDT. It took effect at Jun 5, 2012, 3:00 PM MDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jun 5, 2012, 4:14 AM MDT (10:14 UTC)
In effect from
Jun 5, 2012, 3:00 PM MDT
Expired
Jun 5, 2012, 8:56 PM MDT
In force
6 hr
Issued by
NWS Pocatello, ID

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this lake wind advisory went out at Jun 5, 3:19 AM MDT, 55 minutes earlier.

Area forecast discussion, Jun 5, 3:19 AM MDT, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
319 AM MDT TUE JUN 5 2012

.SHORT TERM...TODAY THROUGH THU NIGHT. FIRST BRUSH WITH STORM THAT
IS MOVING MORE SOUTH-NORTH THAN WEST-EAST WITH A STRONG OUTFLOW
BOUNDARY LAST NIGHT. THE GUST FRONT DID PUSH IN COLD TEMPERATURES
AND HIGH HUMIDITY ALONG WITH THE STRONG WIND THAT FIRST KICKED UP
A FIRE IN THE RAFT RIVER VALLEY...BUT THE MUCH HIGHER HUMIDITY
VERY NEARLY PUT IT OUT. THE LOW WILL TAKE ITS TIME TO AFFECT THE
EASTERN ZONES OF THE FORECAST AREA. HEAVIEST PRECIPITATION SHOULD
OCCUR TONIGHT. AIR ON THE WEST SIDE OF THE LOW IS COLD ENOUGH TO
GENERATE SNOW DOWN TO 6000 FEET IN THE CENTRAL IDAHO MOUNTAINS.
HOWEVER...IT IS NOW LOOKING AS IF WIDESPREAD ACCUMULATIONS BETWEEN
6000 AND 8500 FEET WILL BE AN INCH OR LESS...THEN HIGHER SNOW
ACCUMULATIONS ABOVE THAT ELEVATION. NAM AND GFS ARE FAR APART ON
HIGHS AND LOWS FOR MANY LOCATIONS...SO HAVE USED SREF GUIDANCE
WITH A FUDGE TOWARDS MOS OUTPUT AVERAGES BETWEEN THE TWO PRODUCT
SUITES. NAM CONTINUES TO BE THE MUCH COLDER AS IT KEEPS EVEN THE
POCATELLO AIRPORT BELOW 60 DEGREES. GFS HAS TRENDED COLDER BUT IS
9 DEG F WARMER IN ITS FORECAST. NEVERTHELESS...WE ARE CERTAINLY
NOT GOING TO BE TYING RECORDS FOR WARMTH AS WE DID YESTERDAY.
PRECIPITATION ENDS FROM SOUTH TO NORTH OVER THE FORECAST AREA ON
WED...AND BY WED NIGHT WE ARE BACK TO A FEW CLOUDS AND DRY
CONDITIONS. THU AND THU NIGHT APPEAR TO BE TRANQUIL UNDER DRY
SOUTHWESTERLY FLOW. THIS ALLOWS A STRONG WARMING...BUT STILL
COOLER THAN NORMAL ON AFTERNOON HIGHS FOR THIS PERIOD.

THIS BRINGS US TO THE MAIN FORECAST CONCERN...WHICH IS THE
OVERNIGHT LOW TEMPERATURES. FOR AGRICULTURAL AND HORTICULTURAL
INTERESTS...THE TEMPERATURES BOTH TONIGHT AND WED NIGHT WILL FLIRT
WITH THE FREEZING POINT. THIS WILL BE WIDESPREAD IN THE HIGHLANDS
AND CENTRAL IDAHO MOUNTAINS...WHERE AT LEAST SOME PLACES ARE USED
TO IT BEING BELOW FREEZING. HOWEVER...EVEN THOSE PLACES WILL BE
WELL BELOW FREEZING...SUCH AS STANLEY BEING SOLIDLY IN THE MIDDLE
20S AND EVEN SOME TEENS IN PLACES SUCH AS COPPER BASIN. FOR
TONIGHT...THE EASTERN MAGIC VALLEY IS THE MOST AT RISK AS THE
SKIES SHOULD CLEAR LATE TONIGHT AND WINDS CALM DOWN FIRST THERE.
ALTHOUGH BURLEY IS NOT EXPECTED TO GO BELOW FREEZING...AREAS IN
THE NORTHERN HALF OF THIS ZONE...SUCH AS CAREY AND SHOSHONE...ARE
MOST LIABLE TO REACH THE FREEZING MARK. WITH CLOUD COVER AND
PRECIPITATION STILL GOING ON IN THE EASTERN HALF OF THE FORECAST
AREA...DO NOT EXPECT FREEZING TEMPERATURES IN THAT AREA.
HOWEVER...ON WED NIGHT...WITH THE WIND FINISHED AND THE SKIES MUCH
CLEARER...AREAS NORTHWEST OF THE POCATELLO-BLACKFOOT-IDAHO FALLS
CORRIDOR...SUCH AS ABERDEEN...ATOMIC CITY...ROCKFORD...AND
MORELAND...WILL BE AT RISK OF SEEING TEMPERATURES SINK BELOW
FREEZING. THUS...HAVE ISSUED A FREEZE WATCH AT THIS TIME.

FINALLY...WIND IS BREEZY ENOUGH TODAY TO MAKE BOATING HAZARDOUS ON
THE AMERICAN FALLS RESERVOIR AND WILL BE ISSUING A LAKE WIND
ADVISORY FOR TODAY IN ADDITION TO THE FREEZE WATCHES.  MESSICK

.LONG TERM...FRI THROUGH TUE NIGHT. ANOTHER UPPER LEVEL LOW WILL
HAVE REACHED THE COAST BY FRI AND WILL SPREAD PRECIPITATION INTO
THE FORECAST AREA BY FRI AFTERNOON. BOTH THE ECMWF AND GFS
INDICATE ANOTHER TROUGH MOVING IN SAT. BOTH APPEAR EQUALLY
WET...ALTHOUGH THE TRACK OF THE STORM IS SLIGHTLY FARTHER NORTH
ON THE ECMWF. THUS AFTERNOON HIGH TEMPERATURES SHOULD PEAK ON FRI
WITH ANOTHER COOL DOWN ON A WET WEEKEND. WINDY CONDITIONS WITH
SHOWERS AND THUNDERSTORMS ARE EXPECTED FOR THEN. DRYING SHOULD
DEVELOP BY SUN AFTERNOON AND CONTINUE INTO THE FIRST TWO DAYS OF
THE WORK WEEK AT LEAST.  MESSICK

&&

.AVIATION...SHOWERS ARE LIKELY FOR THE MOUNTAINS AND HIGHLANDS
TODAY. LOW CEILINGS ARE LIKELY FOR ALL TAF SITES...BUT SHOULD REMAIN
VFR THROUGHOUT THE DAY. EXPECT GUSTY CONDITIONS TODAY AT SNAKE RIVER
TAF SITES.

VALLE

&&

.FIRE WEATHER...A STRONG COLD FRONT HAS MOVED THROUGH THE AREA.
EXPECT COOLER TEMPERATURES AND HIGHER RELATIVE HUMIDITIES THROUGHOUT
THE REGION TODAY. THERE IS A GOOD CHANCE FOR SHOWERS AND A FEW
THUNDERSTORMS...WITH THE BEST CHANCES IN THE MOUNTAINS AND
HIGHLANDS. GUSTY WINDS ARE ANTICIPATED...MAINLY IN THE SNAKE RIVER
PLAIN AND RIDGETOP LEVEL. DRY BUT COOL WEATHER IS EXPECTED FOR
WEDNESDAY AND THURSDAY DUE TO HIGH PRESSURE. BREEZY CONDITIONS WILL
PERSIST INTO WEDNESDAY BUT SHOULD DIMINISH FOR THURSDAY.

VALLE

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
FREEZE WATCH FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING
IDZ020-021.

LAKE WIND ADVISORY FROM 3 PM THIS AFTERNOON TO 9 PM MDT THIS
EVENING IDZ021.

FREEZE WATCH FROM LATE TONIGHT THROUGH WEDNESDAY MORNING IDZ017.

&&
Hazardous weather outlook, Jun 4, 4:16 AM MDT, 23 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
416 AM MDT MON JUN 4 2012

IDZ017>025-031-032-051200-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
416 AM MDT MON JUN 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. ISOLATED
THUNDERSTORMS THIS AFTERNOON AND EVENING ARE EXPECTED OVER THE
HIGHLANDS OF SOUTHERN IDAHO AND IN THE CENTRAL IDAHO MOUNTAINS.
EXPECT HAIL AND GUSTS TO 50 MPH TO BE POSSIBLE IN THE CENTRAL
IDAHO MOUNTAINS DURING THAT TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A POWERFUL STORM FRONT IS EXPECTED TO SWEEP THROUGH CENTRAL AND
EASTERN IDAHO TUESDAY MORNING. STRONG WIND...SNOW ACCUMULATION AT
HIGH ELEVATIONS...AND VERY COLD TEMPERATURES ARE EXPECTED TO
DEVELOP FOR TUESDAY...LASTING THROUGH WEDNESDAY NIGHT. AFTER SOME
WARMING...ANOTHER STORM COULD COME AS EARLY AS SATURDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

MESSICK

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 8:35 PM MDTSpecial Weather StatementPIHBlaine, Butte, Cassia, Lincoln, Minidoka85 min
Jun 5, 4:14 AM MDTFreeze WatchPIH9 hr
Jun 5, 4:14 AM MDTFreeze WatchPIH22 hr
Jun 5, 1:23 PM MDTFreeze WarningPIH20 hr
Jun 5, 5:17 PM MDTSpecial Weather StatementPIHClark58 min

Nearby

Lake Wind Advisories in Idaho, 2012Every lake wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.